Alert archive / Idaho / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Jul 17, 2007, 5:41 PM MDT for Camas County, Idaho. It took effect at Jul 17, 2007, 6:05 PM MDT. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2007, 5:41 PM MDT (23:41 UTC)
- In effect from
- Jul 17, 2007, 6:05 PM MDT
- Expired
- Jul 17, 2007, 6:45 PM MDT
- In force
- 40 min
- Issued by
- NWS Boise, ID
- Area
- Whole counties
County Camas County, ID
The radar
The Boise radar (KCBX), 115 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3122 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOI 180005 CCA FFWBOI IDC025-180045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE BOISE ID 541 PM MDT TUE JUL 17 2007 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL CAMAS COUNTY IN CENTRAL IDAHO... * UNTIL 645 PM MDT. * AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4352 11506 4352 11484 4369 11484 4368 11500 $$ SKARI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:40 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 17, 3:40 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
340 PM MDT TUE JUL 17 2007
.SHORT TERM...TONIGHT THROUGH THURSDAY...THUNDERSTORMS ARE THE
CONCERN THIS EVENING...WITH A FEW ALREADY SHOWING SIGNS OF SEVERITY
BUT AS OF YET NO SEVERE REPORTS. STRONGEST CELLS ARE OVER SOUTHERN
TWIN FALLS COUNTY WITH RADAR ESTIMATING HAIL GREATER THAN PENNIES
WITH STORMS SOUTH OF TWIN FALLS WITHIN THE PAST HOUR. MORE STORMS
WERE FIRING FURTHER NORTH OVER EXTREME NORTHEAST VALLEY COUNTY. ALL
OF THIS ACTIVITY WAS ASSOCIATED WITH INSTABILITY AHEAD OF UPPER
TROUGH WHICH WILL MAKE ITS WAY INTO THE COAST ON WEDNESDAY. SOME
DRIER AIR WILL MOVE INTO THE AREA AHEAD OF THE TROUGH ON
WEDNESDAY...BUT THERE WILL BE ISOLATED SHOWERS AND THUNDERSTORMS
ALONG THE LEADING EDGE OF THE TROUGH NEAR BAKER AND BURNS WED
AFT-EVE. COLD FRONT WILL SWING THROUGH LATE WED AFT-EVE. THE FRONT
WILL BRING A WIND SHIFT AND THIS IS A CONCERN FOR FIRES IN
OREGON...HENCE A RED FLAG WARNING IS IN EFFECT. THE FRONT WILL HAVE
AN IMPACT ON TEMPS FOR THURSDAY...PROVIDING A BRIEF RESPITE FROM THE
RECENT HOT SPELL.
.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...UPPER LEVEL TROUGH
BEGINS TO LIFT TOWARDS THE NORTHWEST AS A RIDGE OF HIGH PRESSURE
OVER THE NORTHERN ROCKIES BUILDS INTO THE REGION...ALLOWING DRIER
SOUTHWESTERLY FLOW TO MOVE INTO THE REGION. THURSDAY LOOKS TO BE THE
COOLEST DAY AS HEIGHTS AND THICKNESSES FALL. TEMPERATURES HOWEVER
WILL REBOUND INTO THE UPPER 90S/LOWER 100S IN THE VALLEYS BY FRIDAY
AS THE RIDGE STRENGTHENS OVER THE REGION. TEMPS THROUGH THE PERIOD
LOOK TO REMAIN IN THE LOWER 100S IN THE VALLEYS. MOISTURE BEGINS TO
WRAP AROUND THE HIGH BY EARLY NEXT WEEK...BUT FOR NOW HAVE KEPT A
DRY FORECAST.
&&
.AVIATION...SW IDAHO AND SE OREGON...VFR CONDITIONS WITH SCATTERED
TO BROKEN HIGH CLOUDS THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS
WILL MOVE NORTH OUT OF NEVADA AND INTO SE OREGON AND SW IDAHO
THROUGH AT LEAST 04Z...PRODUCING GUSTY WINDS AND LOCALLY REDUCED
VISIBILITIES. MAJORITY OF STORMS IN HIGHER TERRAIN OF SW ID AND
MAGIC VALLEY OF ID. THUNDERSTORM BASES BETWEEN 10-15K FEET. LIGHT
SURFACE WINDS WITH MODERATE SOUTHERLY WINDS ALOFT. REDUCED
VISIBILITIES IN VICINITY OF FOREST FIRES...ESPECIALLY NEAR BURNS
OREGON.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...RED FLAG WARNING FROM 1 PM MDT /12PM PDT/ TO 9 PM MDT /8 PM
PDT/ WEDNESDAY FOR ORZ636-ORZ637.
&&
WEATHER.GOV/BOISE
SHORT TERM...BW
LONG TERM....SL/LH
AVIATION.....SLHazardous weather outlook, Jul 17, 11:43 AM MDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 1143 AM MDT TUE JUL 17 2007 ORZ061-063-181745- HARNEY COUNTY-MALHEUR COUNTY- 1143 AM MDT TUE JUL 17 2007 /1043 AM PDT TUE JUL 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A RED FLAG WARNING IS IN EFFECT FROM 1 PM MDT /12 PM PDT/ TO 9 PM MDT 8 PM PDT/ WEDNESDAY FOR GUSTY SHIFTING WINDS IN THE BURNS AND VALE BLM FIRE ZONES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ011>016-028>030-ORZ062-064-181745- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- BAKER COUNTY-LOWER TREASURE VALLEY OR- 1143 AM MDT TUE JUL 17 2007 /1043 AM PDT TUE JUL 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 10:35 AM MDT | Red Flag Warning | BOI | Adams, Boise, Gem, Idaho, Payette, Valley and 1 more | 34 hr |
| Jul 17, 2:28 PM MDT | Severe Thunderstorm Warning | BOI | Twin Falls | 47 min |
Nearby
Flash Flood Warnings in Idaho, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.